Alert archive / Kentucky / Lake Wind Advisories in 2021
Lake Wind Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this lake wind advisory at May 20, 2021, 10:12 AM CDT for 4 states. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2021, 10:12 AM CDT (15:12 UTC)
- Expired
- May 20, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS73 KPAH 201512 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1012 AM CDT Thu May 20 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-210000- /O.NEW.KPAH.LW.Y.0002.210520T1512Z-210521T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1012 AM CDT Thu May 20 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds around 15 mph with gusts up to 30 mph. * WHERE...Portions of southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...The southeast winds will produce larger waves and chop on the northwest sides of area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this lake wind advisory went out at May 20, 6:21 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 20, 6:21 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Paducah KY 621 AM CDT Thu May 20 2021 .UPDATE... Issued at 621 AM CDT Thu May 20 2021 Updated the aviation forecast discussion for the 12Z TAFs. && .SHORT TERM...(Today through Saturday night) Issued at 222 AM CDT Thu May 20 2021 A 500 mb high pressure system over the Appalachians early today will strengthen and expand westward today and be centered over southeastern Indiana, central and eastern Kentucky and into Ohio by Friday morning. As this occurs, we will see a warming trend and see rain chances come to an end, along with a decrease in overall cloudiness. For today, the corridor of deep moisture will be streaming northward in association with the very deep southerly flow on the western edge of the aforementioned upper high. It is possible some stray showers may invade parts of southeast Missouri, with the higher chances in the Ozark Foothills region. Maintained low end PoPs due to coverage and confidence levels. Lots of low level moisture around so expecting quite a bit of cumulus development but still should see a good deal of sunshine, which will help boost temperatures into the lower 80s today. More cloud cover expected in our western counties. Some pretty stout winds just off the deck (~925mb) of 25 to 35 kts which could get mixed down sometime this morning. However, the trend should be for these higher sustained winds to decrease through the day as high moves westward, although gusts to around 20 mph could still occur during the afternoon. Considered a lake wind advisory for this morning, but confidence is low on just how long the area will be impacted by sustained 15 mph winds. May just highlight breezy conditions this morning in other products. As we head into tonight, while there may be a few isolated showers lingering in parts of southeast Missouri in the evening, by and large the trend will be a drying one. In fact, during the day on Friday, we should see moisture lifting northwest and out of the region as the upper level high retrogrades even further west into the CWA. By Saturday, the center of this upper high will be situated directly over the region, resulting in continued dry weather and warmer temperatures. This feature will not stick around long though as it will continue to migrate southwestward into Arkansas/northern Mississippi Saturday night into Sunday. Highs on Friday and Saturday will be warm and range from the mid to upper 80s. However, due to the source region of the expected south to southeasterly surface flow not being overly humid, dew points will remain in the upper 50s to lower 60s, which means this warmer weather will not be accompanied by oppressive humid, at least not yet. .LONG TERM...(Sunday through Wednesday) Issued at 222 AM CDT Thu May 20 2021 No significant weather concerns are found in the long term portion of the forecast. Confidence is higher than average with good overall synoptic scale model agreement. The first half of next week will start off dry with a ridge of high pressure positioned from the Mississippi and Ohio Valleys into the Southeast. This ridge is forecast to weaken and shift to the southeast through the first half of next week. This will eventually allow for an increase in Gulf moisture rotating northward around the western periphery of the ridge. That in combination with the approach of a weak frontal boundary from the northwest will result in the return chance of showers and some thunderstorms from Tuesday afternoon into Wednesday, when chances will be higher in northern and western portions of the area. Temperatures through the period are forecast to be unseasonably warm, especially during the first couple days of next week. Highs are forecast in the upper 80s to near 90 degrees Sunday through Tuesday, perhaps cooling a couple degrees by Wednesday. Lows should gradually trend from the middle to upper 60s through the period. && .AVIATION... Issued at 621 AM CDT Thu May 20 2021 The TAFs are VFR with southeast winds. The winds will veer to nearly due south with mixing in the morning and increase to 12-15kts sustained with gusts around 20kts through the afternoon. Gusts will disappear shortly after 00Z-01Z but remain at around 5-7 kts out of the southeast. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...CW
Hazardous weather outlook, May 20, 3:48 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 348 AM CDT Thu May 20 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 348 AM CDT Thu May 20 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chance of thunderstorms returns to all or part of the area Tuesday afternoon and Wednesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Lake Wind Advisories in Kentucky, 2021Lake Wind Advisories in Illinois, 2021Lake Wind Advisories in Missouri, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.